Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 11, NWS Pueblo, CO

March 27, 20225 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 27, 2022, 3:09 AM MDT for 5 counties in Colorado. It took effect at Mar 27, 2022, 2:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 3:09 AM MDT (09:09 UTC)
In effect from
Mar 27, 2022, 2:00 PM MDT
Expired
Mar 27, 2022, 8:00 PM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2022-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2022-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3731 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

315 
WWUS85 KPUB 270909
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
309 AM MDT Sun Mar 27 2022

...A Red Flag Warning has been issued from 2 PM until 8 PM Today  
for gusty winds and low relative humidity values for fire weather
zone 224, which includes the San Luis Valley...

...A Fire Weather Watch has been issued for Late Monday Morning
through Monday evening for gusty winds and low relative humidity 
values for fire weather zones 221, 222, 224, and 226 through 237, 
which includes the San Luis Valley, Fremont and Teller Counties 
and all of the southeast plains...

COZ224-280115-
/O.UPG.KPUB.FW.A.0008.220327T2000Z-220328T0200Z/
/O.NEW.KPUB.FW.W.0011.220327T2000Z-220328T0200Z/
/O.NEW.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
309 AM MDT Sun Mar 27 2022

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 224...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 2 PM this afternoon to 8 PM MDT this evening. A Fire
Weather Watch has also been issued. This Fire Weather Watch for
gusty winds and low relative humidity is in effect from Monday
morning through Monday evening. The Fire Weather Watch for today is
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread which could repeat again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ221-222-226>237-280115-
/O.NEW.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
309 AM MDT Sun Mar 27 2022

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...222...226...227...228...229...230...231...
232...233...234...235...236 AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Monday morning through Monday evening.

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228...229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread on Monday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
918 
WWUS85 KPUB 271752
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1152 AM MDT Sun Mar 27 2022

...A Red Flag Warning remains in effect until 8 PM MDT this
evening for gusty winds and low relative humidity values for fire
weather zone 224, which includes the San Luis Valley...

...A Red Flag Warning has been issued from 11 AM to 9 PM MDT
Monday for gusty winds and low relative humidity values for fire 
weather zones 221, 222, 224, and 226 through 237, which includes 
the San Luis Valley, Fremont and Teller counties, and all of the 
southeast plains...

COZ224-281000-
/O.UPG.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/
/O.NEW.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/
/O.CON.KPUB.FW.W.0011.220327T2000Z-220328T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
1152 AM MDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread today, and again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-226>237-281000-
/O.UPG.KPUB.FW.A.0009.220328T1700Z-220329T0300Z/
/O.NEW.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1152 AM MDT Sun Mar 27 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...226...227...228...229...230...231...232...233...234...
235...236 AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228...229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
350 
WWUS85 KPUB 272041
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
241 PM MDT Sun Mar 27 2022

...A Red Flag Warning remains in effect until 8 PM MDT this
evening for gusty winds and low relative humidity values for fire
weather zone 224, which includes the San Luis Valley...

...A Red Flag Warning remains in effect from 11 AM to 9 PM MDT 
Monday for gusty winds and low relative humidity values for fire 
weather zones 221, 222, 224, and 226 through 237, which includes 
the San Luis Valley, Fremont and Teller counties, and all of the 
southeast plains...

COZ224-281300-
/O.CON.KPUB.FW.W.0011.000000T0000Z-220328T0200Z/
/O.CON.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
241 PM MDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
224...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today, and again on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-226>237-281300-
/O.CON.KPUB.FW.W.0012.220328T1700Z-220329T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
241 PM MDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 221...222...226...227...228...229...230...231...232...233...
234...235...236 AND 237...

* Affected Area...Fire Weather Zones 221...222...226...227... 
  228...229...230...231...232...233...234...235...236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread on Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 26, 11:21 PM MDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 26, 11:21 PM MDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1121 PM MDT Sat Mar 26 2022

.SHORT TERM...(This evening through Sunday)
Issued at 305 PM MDT Sat Mar 26 2022

Key Messages:

1) Lower temperatures over the plains tomorrow -  no records are
expected.

2) Spotty near critical fire weather conditions expected over the
San Luis Valley.

Gap flows and efficient downslope winds off of the mountains are
causing gusty winds across the mountain valleys and the I-25
corridor. The gusty winds in conjunction with low relative humidity
values have been creating critical fire weather conditions along the
aforementioned areas. Gusty winds and critical fire weather
conditions will continue through around sunset when the nighttime
inversion returns and RH values recover.

The upper ridge dampens slightly for Sunday and a surface pressure
gradient form across the eastern plains creating a SE-NE wind
regime. The gradual upslope and the weak shortwaves aloft creating
upper level clouds should keep the temperatures cooler than today,
likely not breaking any records. The weak flow aloft also means
weaker surface winds, therefore I will not be upgrading the Fire
Weather Watch over the San Luis Valley to a Red Flag Warning. For
the time being, I do not have confidence that critical fire weather
conditions will develop. However, near critical fire weather
conditions will likely be present across the mountain valleys.

.LONG TERM...(Sunday night through Saturday)
Issued at 305 PM MDT Sat Mar 26 2022

...Critical fire weather conditions possible Monday...
...One storm affecting the region Tuesday into Wednesday...
...Another storm for around Friday...

.Monday...Warm upper ridge starts to drift eastward during the day
as an upper low moves into California. During the afternoon, the
winds aloft could start increasing with strengthening winds over
the region. With minimum humidities around 10 percent, there is
the threat for critical fire weather conditions in the San Luis
Valley, I25 corridor and eastern plains, if the winds are
sufficiently strong. It will be another warm day with highs in the
80s on the plains. By Monday evening, the trough may be close
enough to bring some precipitation into the Continental Divide
region, especially the eastern San Juan Mountains.

.Tuesday and Wednesday...Trough progresses across Colorado late
Tuesday and into early Wednesday with the potential for a
secondary disturbance later on Wednesday. The southwest flow
aloft,ahead of the trough, will be favorable for precipitation in
the eastern San Juan Mountains, and would not be too surprised if
a winter weather highlight is needed for Monday night into
Tuesday. On Tuesday, a cold front will move southward across the
eastern plains. There could be critical fire weather conditions
ahead of the front, and the timing of the front will determine if
any fire weather highlights are needed. Further south has better
chances for critical fire weather conditions. As the trough moves
across the region Tuesday night with a possible secondary trough
on Wednesday, forecasts get murky for the eastern plains and
eastern mountains. The amount of QPF and snowfall depend on more
subtle details with cannot be predicted this far out. NBM has
trended drier with QPF totals around 0.4 to 0.8 inches for the
eastern mountains; however, the 12Z EC has well over an inch of
QPF. The GEFS and EC ensemble means have roughly around half an
inch of QPF for the eastern mountains which is a good middle
ground. System will be warm and snow levels could stay above much
of the I25 corridor.

.Thursday through Saturday...Next trough moves into the region
late Thursday and into Friday. There is a lot of variability in
the specifics of this event. Ensemble means suggest additional
snow for the eastern San Juans with average QPF around three
quarters of an inch. Further east, ensemble mean QPF for the
eastern mountains is around 0.3 inches with lighter amounts on
the plains. There are suggestions the system will be colder than
the previous system and snow levels could be lower. --PGW--

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1121 PM MDT Sat Mar 26 2022

KCOS, KPUB, and KALS: VFR conditions are expected over the next 24
hours. Winds will remain light overnight, before becoming gusty
during the afternoon, with gusts around 20kts. Mid to high level
clouds will also maintain a presence through most of this TAF
period, with some increase in coverage during the afternoon.

&&

.CLIMATE...
Issued at 305 PM MDT Sat Mar 26 2022

Below are the daily record high temperatures and forecast high
temperatures for the following locations:

Location/Dates:             Daily Record High(Year)     Forecast High

Alamosa:
March 27th (Sunday)...      69 (2019)                   72
March 28th (Monday)...      71 (2015)                   69

Colorado Springs:
March 27th (Sunday)... 		76 (1988) 					76
March 28th (Monday)... 		80 (1963) 					77

Pueblo:
March 27th (Sunday)...      85 (1988)                   81
March 28th (Monday)...      84 (1986)                   82

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Sunday afternoon through Sunday evening
for COZ224.

&&

SHORT TERM...SKELLY
LONG TERM...PGW
AVIATION...SIMCOE
CLIMATE...PGW
Hazardous weather outlook, Mar 26, 4:52 AM MDT, 22 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
452 AM MDT Sat Mar 26 2022

COZ058>089-093>099-271100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
452 AM MDT Sat Mar 26 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Critical fire weather conditions will develop by midday and last
through early to mid evening across the entire I-25 corridor and mid
Arkansas River Valley.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Critical fire weather conditions will develop by midday and last
through early to mid evening on Sunday and Monday across the San
Luis Valley, and also across most areas of the plains on Monday.

Snow showers will occur over the mountains and higher plains by
late Monday night and throughout the early morning on Thursday,
and then again on Friday with more snow likely over the plains.
Light to moderate snow accumulations are expected. Higher amounts
are anticipated over the Continental Divide.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

RODRIGUEZ/STEWARD

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:09 AM MDTFire Weather WatchPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more9 hr
Mar 27, 11:52 AM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 11 more33 hr
Mar 27, 2:43 PM MDTWinter Weather AdvisoryPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more3 days

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.